MAUDE Adverse Event Report: STRYKER SPINE-US ILIOS XIA LP POLYAXIAL SCREW 7.5 X 100MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

STRYKER SPINE-US ILIOS XIA LP POLYAXIAL SCREW 7.5 X 100MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Catalog Number 03821700
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 02/25/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the screw broken was noticed in post-operative x-ray.No adverse consequence to the patient was reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Method: labeling and risk assessment.Results: the customer reported event of a screw main body fracture post op.The event resulted in no adverse consequences reported to the patient.It was reported that the screw was fractured on a patient x ray.No revision surgery has been planned.The device is still implanted and is not available at this time.No lot number was provided, so manufacturing review could not be completed.It is unknown if fusion occurred or if there were any complications during the original surgery.Stryker requested x-rays, surgical notes, and relevant patient information from the reporting physician but the information has not been provided.The initial surgery occurred in february 2018, meaning the device was implanted for a period of 1 year.Conclusion: there is not enough information provided to determine a root cause.If the device or more information becomes available in the future, this investigation will be reopened and updated accordingly.According to the xia ifu, "while the expected life of spinal implant components is difficult to estimate, it is finite.These components are made of foreign materials which are placed within the body for the potential fusion of the spine and reduction of pain.However, due to the many biological, mechanical and physicochemical factors which affect these devices but cannot be evaluated in vivo, the components cannot be expected to indefinitely withstand the activity level and loads of normal healthy bone.Bending, disassembly or fracture of any or all implant components.Fatigue fracture of spinal fixation devices, including screws and rods, has occurred." additionally, " in the event that healing is delayed, does not occur, or failure to immobilize the delayed/nonunion results, the implant will be subject to excessive and repeated stresses which can eventually cause loosening, bending or fatigue fracture.The degree or success of union, loads produced by weight bearing, and activity levels will, among other conditions, dictate the longevity of the implant.".

Brand Name
ILIOS XIA LP POLYAXIAL SCREW 7.5 X 100MM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key8430422
Report Number3005525032-2019-00008
Device Sequence Number18891950
Product Code NKB
UDI-Device Identifier04546540433800
UDI-Public04546540433800
Combination Product (Y/N)N
PMA/510(K) Number
K060361
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03821700
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/26/2019
Supplement Date Received by Manufacturer04/24/2019
Initial Report FDA Received Date03/18/2019
Supplement Report FDA Received Date05/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1